Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

An application of doubly orthogonal functions to a problem of approximation in two regions


Author: Philip Davis
Journal: Trans. Amer. Math. Soc. 72 (1952), 104-137
MSC: Primary 30.0X
DOI: https://doi.org/10.1090/S0002-9947-1952-0046434-3
MathSciNet review: 0046434
Full-text PDF

References | Similar Articles | Additional Information

References [Enhancements On Off] (What's this?)

  • [1] S. Bergman, Über die Entwicklung der harmonischen Funktionen der Ebene und des Raumes nach Orthogonalfunktionen, Math. Ann. vol. 96 (1922) pp. 237-271.
  • [2] -, Zwei Sätze über Funktionen von zwei komplexen Veränderlichen, Math. Ann. vol. 100 (1928) pp. 399-410. MR 1512492
  • [3] -, The kernel function and conformal mapping, Mathematical Surveys, no. 5, New York, American Mathematical Society, 1950. MR 0038439 (12:402a)
  • [4] S. Bergman and M. Schiffer, Kernel functions in the theory of partial differential equations of elliptic type, Duke Math. J. vol. 15 (1948) pp. 535-566. MR 0025662 (10:42b)
  • [5] O. J. Farrell, On approximation to an analytic function by polynomials, Bull. Amer. Math. Soc. vol. 40 (1934) pp. 908-914. MR 1562998
  • [6] E. Goursat, Cours d'analyse, vol. 3, Paris, 1923.
  • [7] G. H. Hardy, Divergent series, Oxford, 1949. MR 0030620 (11:25a)
  • [8] E. N. Nilson and J. L. Walsh, Interpolation and approximation by functions analytic and bounded in a given region, Trans. Amer. Math. Soc. vol. 55 (1944) pp. 53-67. MR 0009196 (5:115d)
  • [9] M. Schiffer, The kernel function of an orthonormal system, Duke Math. J. vol. 13 (1946) pp. 529-540. MR 0019115 (8:371a)
  • [10] J. L. Walsh, Interpolation and approximation by rational functions in the complex domain, Amer. Math. Soc. Colloquium Publications, vol. 20, New York, 1935. MR 0218588 (36:1672b)
  • [11] -, On interpolation and approximation by functions analytic and bounded in a given region, Proc. Nat. Acad. Sci. U.S.A. vol. 24 (1938) pp. 477-486.
  • [12] -, Taylor series and approximation to functions, Bull. Amer. Math. Soc. vol. 52 (1946) pp. 572-579. MR 0017362 (8:144e)
  • [13] J. L. Walsh and E. N. Nilson, On functions analytic in a region: approximation in the sense of least $ p$th powers, Trans. Amer. Math. Soc. vol. 65 (1949) pp. 239-258. MR 0028956 (10:524c)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 30.0X

Retrieve articles in all journals with MSC: 30.0X


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1952-0046434-3
Article copyright: © Copyright 1952 American Mathematical Society

American Mathematical Society